Alert archive / Colorado / River Flood Warnings in 2015

River Flood Warning 20, NWS Pueblo, CO

May 23, 2015Crowley County, Otero County, Colorado

NWS Pueblo, CO issued this river flood warning at May 23, 2015, 4:37 PM MDT for Crowley County, Otero County, Colorado. It took effect at May 23, 2015, 5:21 PM MDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
May 23, 2015, 4:37 PM MDT (22:37 UTC)
In effect from
May 23, 2015, 5:21 PM MDT
Expired
May 25, 2015, 12:21 AM MDT
In force
31 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
Minor

Counties Crowley County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 45 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Catlin Dam (CDMC2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07119700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WGUS45 KPUB 232237
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
437 PM MDT SAT MAY 23 2015

...The National Weather Service in Pueblo has issued a Flood Warning 
for the following rivers in Colorado...

  Arkansas River Near Fowler affecting Crowley and Otero Counties.

.Recent heavy rain across southeast Colorado will cause river levels
to run high.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC025-089-241037-
/O.NEW.KPUB.FL.W.0020.150523T2321Z-150525T0600Z/
/CDMC2.1.ER.150523T2321Z.150524T0000Z.150524T1800Z.UU/
437 PM MDT SAT MAY 23 2015

The National Weather Service in Pueblo has issued a 

* Flood Warning for 
  The Arkansas River Near Fowler.
* until late Sunday night.
* At  4:15 PM Saturday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 8.2 feet by after midnight tonight.the 
  river will fall below flood stage by early tomorrow afternoon.
* Impact...At 8.0 feet...Minor agricultural flooding occurs northeast 
  of Rocky Ford and elsewhere.

&&

LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
      3809 10387 3809 10393       

$$
4 follow-up statements
107 
WGUS85 KPUB 240616
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
1216 AM MDT SUN MAY 24 2015

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

  Arkansas River Near Fowler affecting Crowley and Otero Counties.

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River At La Junta affecting Otero County.

.Recent heavy rain across southeast Colorado will cause river levels
to continue to run high.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-241816-
/O.EXT.KPUB.FL.W.0018.000000T0000Z-150525T2000Z/
/ADLC2.2.ER.150522T0312Z.150523T0615Z.150525T0800Z.UU/
1216 AM MDT SUN MAY 24 2015

The Flood Warning continues for
  The Arkansas River Near Avondale.
* until Monday afternoon...Or until the warning is cancelled.
* At 11:15 PM Saturday the stage was 7.0 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late yesterday evening and 
  continue to rise to near 7.3 feet by early this afternoon.the river
  will fall below flood stage by after midnight tonight.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC025-089-241816-
/O.EXT.KPUB.FL.W.0020.000000T0000Z-150525T0300Z/
/CDMC2.1.ER.150524T1113Z.150524T1200Z.150524T1500Z.UU/
1216 AM MDT SUN MAY 24 2015

The Flood Warning continues for
  The Arkansas River Near Fowler.
* until this evening...Or until the warning is cancelled.
* At 11:15 PM Saturday the stage was 7.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Impact...At 8.0 feet...Minor agricultural flooding occurs northeast 
  of Rocky Ford and elsewhere.

&&

LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
      3809 10387 3809 10393       

$$

COC089-241815-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
1216 AM MDT SUN MAY 24 2015

The Flood Warning continues for
  The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At 11:15 PM Saturday the stage was 12.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.8 feet by 
  early this afternoon then begin falling.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
  Junta.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
916 
WGUS85 KPUB 241326
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
726 AM MDT SUN MAY 24 2015

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

  Arkansas River Near Fowler affecting Crowley and Otero Counties.

  Arkansas River At La Junta affecting Otero County.

.High flows from recent heavy rains will continue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-250126-
/O.EXT.KPUB.FL.W.0018.000000T0000Z-150525T1800Z/
/ADLC2.2.ER.150522T0312Z.150523T0615Z.150525T0600Z.UU/
726 AM MDT SUN MAY 24 2015

The Flood Warning continues for
  The Arkansas River Near Avondale.
* until Monday afternoon...Or until the warning is cancelled.
* At  7:15 AM Sunday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.4 feet by early
  this afternoon. The river will fall below flood stage after 
  midnight tonight.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC025-089-250126-
/O.EXT.KPUB.FL.W.0020.000000T0000Z-150525T0900Z/
/CDMC2.1.ER.150524T1726Z.150524T1800Z.150524T2100Z.UU/
726 AM MDT SUN MAY 24 2015

The Flood Warning continues for
  The Arkansas River Near Fowler.
* until late tonight...Or until the warning is cancelled.
* At  7:15 AM Sunday the stage was 7.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Impact...At 8.0 feet...Minor agricultural flooding occurs northeast 
  of Rocky Ford and elsewhere.

&&

LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
      3809 10387 3809 10393       

$$

COC089-250126-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
726 AM MDT SUN MAY 24 2015

The Flood Warning continues for
  The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At  7:15 AM Sunday the stage was 12.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.7 feet by 
  early this afternoon then begin falling.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
  Junta.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
042 
WGUS85 KPUB 241632
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
1032 AM MDT SUN MAY 24 2015

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

  Arkansas River Near Fowler affecting Crowley and Otero Counties.

  Arkansas River At La Junta affecting Otero County.

.High flows from recent heavy rains will continue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-250432-
/O.EXT.KPUB.FL.W.0018.000000T0000Z-150528T1800Z/
/ADLC2.2.ER.150522T0312Z.150523T0615Z.150528T0600Z.UU/
1032 AM MDT SUN MAY 24 2015

The Flood Warning continues for
  The Arkansas River Near Avondale.
* until Thursday afternoon...Or until the warning is cancelled.
* At 10:15 AM Sunday the stage was 7.3 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.6 feet by early
  this evening. The river will fall below flood stage after midnight 
  Thursday morning.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC025-089-250432-
/O.EXT.KPUB.FL.W.0020.000000T0000Z-150525T1400Z/
/CDMC2.1.ER.150524T1715Z.150524T1800Z.150525T0200Z.UU/
1032 AM MDT SUN MAY 24 2015

The Flood Warning continues for
  The Arkansas River Near Fowler.
* until Monday morning...Or until the warning is cancelled.
* At 10:15 AM Sunday the stage was 7.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Impact...At 8.0 feet...Minor agricultural flooding occurs northeast 
  of Rocky Ford and elsewhere.

&&

LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
      3809 10387 3809 10393       

$$

COC089-250432-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
1032 AM MDT SUN MAY 24 2015

The Flood Warning continues for
  The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At 10:15 AM Sunday the stage was 12.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 12.6 feet 
  by midmorning tomorrow.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
  Junta.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
417 
WGUS85 KPUB 250621
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
1221 AM MDT MON MAY 25 2015

...The Flood Warning is cancelled for the following rivers in 
Colorado...

  Arkansas River Near Fowler affecting Crowley and Otero Counties.

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

  Arkansas River At La Junta affecting Otero County.

.Recent heavy rains will continue to keep water levels high.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-251821-
/O.CON.KPUB.FL.W.0018.000000T0000Z-150526T0000Z/
/ADLC2.2.ER.150522T0312Z.150523T0615Z.150525T1200Z.UU/
1221 AM MDT MON MAY 25 2015

The Flood Warning continues for
  The Arkansas River Near Avondale.
* until this evening...Or until the warning is cancelled.
* At 11:15 PM Sunday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  midmorning.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC025-089-250651-
/O.CAN.KPUB.FL.W.0020.000000T0000Z-150525T1400Z/
/CDMC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1221 AM MDT MON MAY 25 2015

The Flood Warning is cancelled for
  The Arkansas River Near Fowler.
* At 11:15 PM Sunday the stage was 6.9 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 7.2 feet. The 
  river will fall to 6.4 feet by .
* Impact...At 6.0 feet...The river is bankfull.

&&

LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
      3809 10387 3809 10393       

$$

COC089-251821-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
1221 AM MDT MON MAY 25 2015

The Flood Warning continues for
  The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At 11:15 PM Sunday the stage was 12.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.7 feet by 
  midmorning. Additional rises may be possible thereafter.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
  Junta.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at May 23, 3:33 PM MDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 23, 3:33 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT SAT MAY 23 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 239 PM MDT SAT MAY 23 2015

A LINE OF THUNDERSTORMS WAS MOVING THROUGH THE SOUTHEAST PLAINS OF
CO...AND IT WILL CONTINUE MOVING EASTWARD ACRS THE PLAINS INTO THE
EVENING HOURS. THE FAR SERN PLAINS WL HAVE THE BEST CHANCE FOR
SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS AND POSSIBLY A
TORNADO OR TWO. THE REST OF THE FORECAST AREA WILL HAVE ISOLD TO
SCT TSTMS WITH THE MAIN THREATS BEING STRONG WIND GUSTS AND
GENERALLY SMALL HAIL.

AN UPR LOW WL MOVE INTO WEST CENTRAL CO TONIGHT...BRINGING
ADDITIONAL PCPN TO THE CONTDVD. WHILE MOST OF THE REST OF THE
AREA WL SEE CONDITIONS DRY OUT...LOCATIONS NEAR THE EASTERN BORDER
MAY SEE PCPN LINGER INTO THE LATE NIGHT HOURS. THAT UPR LOW IS
EXPECTED TO ELONGATE ON SUN....STRETCHING FROM SERN WY INTO
SOUTHERN CO. PCPN WL ALREADY BE GOING ALONG THE CONTDVD IN THE
MORNING...BUT WL SPREAD EASTWARD THRU THE DAY. HEAVY RAIN WL STILL
BE A THREAT ACRS THE AREA...WITH THE EASTERN PLAINS AND MTNS BEING
MOST PRONE TO FLASH FLOODING CONCERNS DUE TO SATURATED SOILS. THE
HIGH MTN AREAS WL STILL SEE SOME SNOW WITH GENERALLY LIGHT
ACCUMULATIONS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 239 PM MDT SAT MAY 23 2015

SUN NIGHT THE UPR LOW WEAKENS AND BECOMES AN OPEN WAVE. AN UPR
TROF REMAINS OVR CO INTO MON MORNING AND SLOWLY MOVES EAST OF THE
STATE DURING THE DAY. UNSETTLED AND MOIST CONDITIONS WL CONTINUE
OVR THE AREA AND THERE WL BE ANOTHER ROUND OF WIDESPREAD PCPN OVR
THE MTNS AND HIGH VALLEYS...WITH ISOLD TO SCT ACTIVITY OVR THE
SERN PLAINS. HIGH TEMPS OVR THE AREA ON MON WL STILL BE A LITTLE
BELOW NORMAL.

TUE LOOKS A LITTLE DRIER AS A SHORTWAVE RIDGE MOVES OVR THE
AREA. HOWEVER...THERE WL STILL BE ENOUGH MOISTURE OVR THE AREA
ALONG WITH AFTERNOON INSTABILITY TO BRING SHOWERS AND
THUNDERSTORMS OVER AND NR THE MTNS. WED AN UPR TROF IS FORECAST TO
LIE FROM ID TO OVR NV TO BAJA CA. MSTR AHEAD OF THIS SYSTEM WL
BRING PCPN TO THE MTNS AND HIGH VALLEYS ON WED. A SFC LOW OVR THE
OK PANHNDL ON WED WL BRING SOME UPSLOPE FLOW TO THE ERN PLAINS AND
ISOLD TO SCT PCPN. THE UPR TROF MOVES OVR THE GREAT BASIN ON THU
AND IT STILL LOOKS LIKE THERE WL BE A TAP OF SUB TROPICAL MSTR
COMING NORTHWARD INTO CO...LEADING TO MORE SHOWERS AND TSTMS. THE
UPR TROF MOVES ACRS CO THU NIGHT AND FRI...WITH A FRONT DROPPING
INTO ERN CO ON FRI. FRI NOW LOOKS LIKE A DAY WITH WIDESPREAD PCPN
OVR THE ERN PLAINS AND MTNS. AS THAT UPR TROF MOVES OUT OF THE
AREA FOR SAT...THE ERN PLAINS SHOULD BE DRIER...BUT THERE WL
STILL BE SOME PCPN OVR THE MTNS AND HIGH VALLEYS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 239 PM MDT SAT MAY 23 2015

ISOLD SHOWERS AND TSTMS MAY BE IN THE VCNTY OF THE TAF SITES THIS
EVENING WITH GUSTY AND ERRATIC WINDS BEING A THREAT...THERE COULD
ALSO BE BRIEF MVFR CONDITIONS. OTHERWISE VFR CONDITIONS ARE
EXPECTED. SUNDAY AFTERNOON THERE WILL AGAIN BE THE CHANCE FOR SOME
SHOWERS AND TSTMS IN THE VCNTY OF THE TAF SITES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...28
AVIATION...28
Hazardous weather outlook, May 23, 11:52 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1152 AM MDT SAT MAY 23 2015

COZ058>089-093>099-241800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1152 AM MDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON
AND EVENING. SOME STORMS WILL BECOME SEVERE...ESPECIALLY NORTH
AND EAST OF A PUEBLO TO KIM LINE. HAIL LARGER THAN ONE INCH IN
DIAMETER...LIGHTNING...HEAVY RAINFALL AND TORNADOES ARE POSSIBLE
WITH THIS THUNDERSTORM ACTIVITY. ANY STORMS THAT PRODUCE HEAVY
RAINFALL WILL BE CAPABLE OF PRODUCING FLASH FLOODING. RUNOFF FROM
STORMS COULD ALSO LEAD TO FURTHER RIVER AND STREAM FLOODING.
SEVERE THUNDERSTORMS ARE FORECAST TO SHIFT NORTH AND EAST ACROSS
THE PLAINS THROUGH THIS EVENING...CLEARING THE AREA BY MIDNIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST OVER THE MOUNTAINS
THROUGH TONIGHT.  PEA SIZE HAIL AND LIGHTNING WILL BE THE MAIN
THREATS.  IN ADDITION...LIGHT TO MODERATE SNOWFALL IS EXPECTED ON
AREA PEAKS...GENERALLY ABOVE 10000 FEET...WITH A FEW INCHES POSSIBLE
BY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER SOUTHERN COLORADO
THROUGH THE PERIOD. SHOWERS...THUNDERSTORMS AND SNOW ABOVE 10000
FEET WILL BE POSSIBLE EACH DAY...MAINLY IN AND NEAR THE
MOUNTAINS...DURING THE AFTERNOON AND EVENING HOURS. PRIMARY STORM
THREATS THROUGH THE PERIOD WILL BE LIGHTNING...LOCALLY HEAVY RAIN
AND SMALL HAIL. HOWEVER...A FEW STORMS COULD PRODUCE LARGE HAIL
AND STRONG WINDS.

THURSDAY AND FRIDAY WILL SEE THE POTENTIAL FOR MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS. HOWEVER...THIS IS HIGHLY UNCERTAIN AT
THIS TIME AS SOME OF THE LATEST MODELS RUNS HAVE TRENDED TOWARD
DRIER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE TODAY AND TONIGHT ACROSS ALL OF SOUTHERN COLORADO.

28/28

In the hours before

Special weather statement, May 23, 12:22 PM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1222 PM MDT SAT MAY 23 2015

COZ084-085-231900-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
1222 PM MDT SAT MAY 23 2015

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

A WEATHER SYSTEM OVER COLORADO WILL FAVOR THE DEVELOPMENT OF SHOWERS
OR THUNDERSTORMS AND WEAK FUNNEL CLOUDS FOR THE NEXT COUPLE HOURS.

THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE BASE OF
THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW MINUTES...THEN
DISSIPATE.  HOWEVER...ON RARE OCCASIONS...THEY CAN BRIEFLY REACH THE
GROUND AND CAUSE MINOR DAMAGE.

IF YOU ARE IN COLORADO...BE ALERT FOR THE POSSIBILITY OF SEEING A
FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW ENFORCEMENT
AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE.  IF YOU ARE A WEATHER SPOTTER FOR THE NATIONAL WEATHER
SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE DIRECTLY IF YOU SPOT A
FUNNEL CLOUD.

IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A PLACE
OF SAFETY...PREFERABLY IN A STURDY BUILDING.
Special weather statement, May 23, 12:34 PM MDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1234 PM MDT SAT MAY 23 2015

COZ086-088-093-094-231915-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
1234 PM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS...
SOUTHWESTERN OTERO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 115 PM
MDT...

AT 1234 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TYRONE...OR 24 MILES NORTHEAST OF TRINIDAD...MOVING NORTHEAST AT
30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THATCHER...DELHI AND TYRONE.

LAT...LON 3742 10444 3784 10419 3762 10373 3733 10427
TIME...MOT...LOC 1834Z 229DEG 26KT 3746 10425

SR
Local storm report, May 23, 1:20 PM MDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
120 PM MDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HAIL             11 SW FOWLER            38.00N 104.15W
05/23/2015  M0.88 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

MN
Local storm report, May 23, 1:59 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TORNADO          5 NW LA JUNTA           38.03N 103.61W
05/23/2015                   OTERO              CO   STORM CHASER

&&

28
Special weather statement, May 23, 2:00 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
200 PM MDT SAT MAY 23 2015

COZ081>083-085-232045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
200 PM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER...
SOUTHWESTERN EL PASO AND NORTHEASTERN FREMONT COUNTIES UNTIL 245 PM
MDT...

AT 200 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CANON CITY...OR 27 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...FORT
CARSON...CANON CITY AND PENROSE.

LAT...LON 3840 10511 3853 10528 3888 10497 3870 10471
TIME...MOT...LOC 2000Z 220DEG 20KT 3853 10514

PGW
Local storm report, May 23, 2:22 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
222 PM MDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     FLASH FLOOD      SWINK                   38.01N 103.63W
05/23/2015                   OTERO              CO   LAW ENFORCEMENT

            UNDERPASS ON HIGHWAY 50 IN SWINK FLOODED WITH ABOUT 12
            INCHES OF WATER.

&&

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:12 PM MDTSpecial Weather StatementPUBEl Paso48 min
May 23, 12:06 PM MDTAreal Flood AdvisoryPUBEl Paso114 min
May 23, 12:12 PM MDTSpecial Weather StatementPUBPueblo48 min
May 23, 12:34 PM MDTSpecial Weather StatementPUBLas Animas41 min
May 23, 12:43 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo47 min
May 23, 1:09 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo36 min
May 23, 1:22 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero, Pueblo38 min
May 23, 1:35 PM MDTTornado WarningPUBBent, Otero25 min
May 23, 2:00 PM MDTSpecial Weather StatementPUBTeller45 min
May 23, 2:19 PM MDTFlash Flood WarningPUBOtero3 hr
May 23, 2:24 PM MDTAreal Flood AdvisoryPUBCrowley, Kiowa, Otero3 hr
May 23, 4:58 PM MDTSpecial Weather StatementPUBKiowa, Prowers47 min
May 23, 5:38 PM MDTSpecial Weather StatementPUBProwers82 min

Nearby

River Flood Warnings in Colorado, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.